Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 113, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 25, 2019, 6:24 PM CDT for LaPorte County, Saint Joseph County, Indiana; Berrien County, Michigan. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2019, 6:24 PM CDT (23:24 UTC)
- Expired
- Jun 25, 2019, 7:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties LaPorte County, IN, Saint Joseph County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 78 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:30 PM CDT | HAIL 0.7 | 2 N Hudson Lake, IN | DIME SIZED HAIL BETWEEN MILE MARKER 58 AND 61 ON THE TOLL ROAD. |
| Jun 25, 6:45 PM CDT | HAIL 1 | New Carlisle, IN | |
| Jun 25, 7:00 PM CDT | HAIL 0.75 | 1 N Crumstown, IN | |
| Jun 25, 7:10 PM CDT | HAIL 0.75 | 4 E Crumstown, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 1:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718
WUUS53 KIWX 252324
SVRIWX
INC091-141-MIC021-260015-
/O.NEW.KIWX.SV.W.0113.190625T2324Z-190626T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
724 PM EDT Tue Jun 25 2019
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
St. Joseph County in north central Indiana...
Northeastern La Porte County in northwestern Indiana...
South central Berrien County in southwestern Michigan...
* Until 815 PM EDT/715 PM CDT/.
* At 724 PM EDT/624 PM CDT/, a severe thunderstorm was located near
Three Oaks, or 7 miles northeast of La Porte, moving east at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
South Bend, Mishawaka, La Porte, Georgetown, Granger, Gulivoire
Park, North Liberty, New Carlisle, Three Oaks, Lakeville, Roseland,
Galien, Indian Village, Byron, Union Pier, Hudson Lake,
Chain-o-lakes, Rolling Prarie, Crumstown and Hesston.
This includes the following highways...
Interstate 80 in Indiana between mile markers 48 and 83.
Interstate 94 in Michigan between mile markers 2 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4167 8680 4184 8669 4173 8610 4148 8631
TIME...MOT...LOC 2324Z 290DEG 30KT 4171 8664
HAIL...1.00IN
WIND...60MPH
$$
Brown2 follow-up statements
437
WWUS53 KIWX 252339
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
739 PM EDT Tue Jun 25 2019
INC091-141-MIC021-260015-
/O.CON.KIWX.SV.W.0113.000000T0000Z-190626T0015Z/
St. Joseph IN-La Porte IN-Berrien MI-
739 PM EDT Tue Jun 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM
EDT/715 PM CDT/ FOR ST. JOSEPH...NORTHEASTERN LA PORTE AND SOUTH
CENTRAL BERRIEN COUNTIES...
At 739 PM EDT/639 PM CDT/, a severe thunderstorm was located near New
Carlisle, or 11 miles west of South Bend, moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
South Bend, Mishawaka, La Porte, Georgetown, Granger, Gulivoire Park,
North Liberty, New Carlisle, Lakeville, Roseland, Galien, Indian
Village, Byron, Hudson Lake, Chain-o-lakes, Rolling Prarie, Crumstown
and Lydick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4163 8670 4182 8658 4173 8610 4148 8631
TIME...MOT...LOC 2339Z 290DEG 30KT 4167 8648
HAIL...1.50IN
WIND...60MPH
$$
Brown036
WWUS53 KIWX 252353
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
753 PM EDT Tue Jun 25 2019
MIC021-260003-
/O.CAN.KIWX.SV.W.0113.000000T0000Z-190626T0015Z/
Berrien MI-
753 PM EDT Tue Jun 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BERRIEN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT/900
PM CDT/ for north central and northwestern Indiana...and southwestern
Michigan.
LAT...LON 4176 8652 4173 8610 4148 8631 4158 8658
TIME...MOT...LOC 2353Z 290DEG 30KT 4163 8633
$$
INC091-141-260015-
/O.CON.KIWX.SV.W.0113.000000T0000Z-190626T0015Z/
St. Joseph IN-La Porte IN-
753 PM EDT Tue Jun 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM
EDT/715 PM CDT/ FOR CENTRAL ST. JOSEPH AND NORTHEASTERN LA PORTE
COUNTIES...
At 753 PM EDT/653 PM CDT/, a severe thunderstorm was located near
Gulivoire Park, moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
South Bend, Mishawaka, Georgetown, Gulivoire Park, Granger, North
Liberty, New Carlisle, Lakeville, Roseland, Indian Village, Hudson
Lake, Chain-o-lakes, Crumstown and Lydick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4176 8652 4173 8610 4148 8631 4158 8658
TIME...MOT...LOC 2353Z 290DEG 30KT 4163 8633
HAIL...1.50IN
WIND...60MPH
$$
BrownWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:04 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 25, 6:04 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 704 PM EDT Tue Jun 25 2019 .SYNOPSIS... Issued at 704 PM EDT Tue Jun 25 2019 Isolate strong to severe storms will march eastward along and north of the Indiana Michigan stateline this evening. Otherwise warmer and humid Wednesday with high temperatures ranging from the mid 80s over southern Lower Michigan to near 90 into west central Indiana. There is a chance for thunderstorms as well Wednesday afternoon and evening, mainly from US 30 south. && .SHORT TERM...(This Evening through Wednesday) Issued at 342 PM EDT Tue Jun 25 2019 Primary focus on conditional risk for strong/damaging winds this evening, primarily over northwest IN into south central Lower MI. Combination of succinct MCV near KDBQ at 17 UTC to track eastward along WI/IL border in concert with eastern periphery of 700-500 mb EML with mid level lapse rates of 7-7.5 C/km. Inverted V type soundings with progged DCAPE 800-1000 J/kg, moderately strong mid level flow favors wind as primary risk. Will continue to monitor for upstream convection development downstream of MCV later this afternoon over southern WI/northern IL. Diminishing downstream severe risk early tonight to limit areal/temporal extent. This owing largely to more stable air with pool of upper 50s/near 60F surface dewpoints over eastern CWA and diurnal loss of surface insolation. For Wednesday, should the evening/early tonight progress as expected, an east to west boundary will layout through southern CWA. Strong surface insolation anticipated with temperatures on the higher end of guidance. Another aforementioned east-southeast shunt off primary southern Plains to southern MN EML expected amid southern periphery of blocked CONUS with subtle northward build of west TX ridge. Convective chances, primarily along and south of Route 30, focused near aforementioned boundary. Timed a bit later 21-03 UTC per composite of larger scale model timing of embedded shortwave arrival, presently over Bitteroots. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 342 PM EDT Tue Jun 25 2019 Difficult long term with respect to thunderstorm risk next several days. Blocking pattern favors at least low chances and followed blend for now. Some potential for a cooler more stable airmass that is not reflected in the blend by early next week. This in response to possible back door cold front amid building mid level heights over central Plains nosing into Upper Midwest with a slow eastward progression as Pacific Northwest vortex finally begins to break through block. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 704 PM EDT Tue Jun 25 2019 VFR xpcd through the period. Potential exception invof KSBN 00-01Z given upstream supercell over the lake but uncertain if it carries that far each. Will carry VCTS for now and amend if needed. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy/T SHORT TERM...Murphy LONG TERM...Murphy AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 25, 2:22 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 322 PM EDT Tue Jun 25 2019 INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005- 015-016-024-025-261230- Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN- Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 322 PM EDT Tue Jun 25 2019 /222 PM CDT Tue Jun 25 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a chance for isolated thunderstorms into early this evening. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There will be periodic chances for thunderstorms Wednesday through Monday. Widespread severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-261230- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 322 PM EDT Tue Jun 25 2019 ...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a chance for thunderstorms late this afternoon and evening which may cause locally higher winds and waves. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There will be periodic chances for thunderstorms Thursday through Monday. INZ003>005-MIZ077>079-261230- La Porte-St. Joseph IN-Elkhart-Berrien-Cass MI-St. Joseph MI- 322 PM EDT Tue Jun 25 2019 /222 PM CDT Tue Jun 25 2019/ ...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a chance for isolated severe thunderstorms late this afternoon into early this evening. Localized damaging wind gusts are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There will be periodic chances for thunderstorms Thursday through Monday. Widespread severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:33 PM CDT | Special Weather Statement | IWX | Grant | 42 min |
| Jun 24, 7:35 PM CDT | Special Weather Statement | IWX | Noble | 40 min |
| Jun 24, 7:48 PM CDT | Special Weather Statement | IWX | Kosciusko | 42 min |
| Jun 24, 8:13 PM CDT | Special Weather Statement | IWX | DeKalb, LaGrange, Noble, Steuben | 47 min |
| Jun 24, 8:15 PM CDT | Special Weather Statement | IWX | Huntington | 45 min |
| Jun 24, 8:18 PM CDT | Special Marine Warning | IWX | 27 min | |
| Jun 24, 8:56 PM CDT | Special Weather Statement | IWX | Jay | 34 min |
| Jun 25, 4:54 PM CDT | Special Marine Warning | IWX | 96 min | |
| Jun 25, 5:49 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 41 min |
| Jun 25, 6:44 PM CDT | Severe Thunderstorm Warning | IWX | Elkhart | 31 min |
| Jun 25, 6:56 PM CDT | Tornado Warning | IWX | LaPorte, Saint Joseph | 12 min |
| Jun 25, 5:34 PM CDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 41 min |
| Jun 25, 6:11 PM CDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 17 min |
| Jun 25, 6:27 PM CDT | Special Weather Statement | IWX | Cass | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Severe Thunderstorm Warnings in Michigan, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.